I'm not sure why you'd have to stop your statins. There is some research that shows statins work well with anti-fungal medication to combat fungal infections, particularly the medications that end in -azole.
I do wonder, though, if you're not having an allergic reaction to something, like your soap or detergent. Even if you haven't switched anything to a new brand, brands often change formulas without letting us know, and you can develop allergies at any time in your life. Sometimes a brand you've used forever will suddenly have a "new and improved" label on it, meaning they've changed formulas, and that new formula might have something you're allergic to.
Try a new soap and/or detergent, one that's scent and dye free. Make sure it's labeled for sensitive skin. You can even try a gentle non-soap cleanser for your body.
Why are your hands and wrists so raw from washing? Why are you washing them so much? You should only be applying the cream a couple of times a day, and you just need to wash your hands with regular soap and water after - you don't need to scrub hard or anything. Maybe get some latex gloves and apply the cream using gloves if you're struggling?
If you use gloves, here's how to safely remove gloves so you don't get anything on your hands - https://www.youtube.com/watch?v=xTYioOo__6U&t=6s
Then you just normally wash hands with regular soap and water. You don't need antibacterial soap or boiling hot water or anything. Lots of studies have shown that regular soap kills as much bacteria and viruses as antibacterial soap does.
If things aren't getting better, see your doctor or a dermatologist.
Soooo, the saga continues, turns out that itraconazole isn't compatible with carbamazepine, which I take, so I decided to discontinue when I discovered this after two days (doc should really have noticed this). Saw a different doc yesterday and I have now been prescribed oral terbinafine for 4 weeks, which is safer.
I keep reading conflicting information about contagion...some sources say you stop being contagious 48 hours after treatment begins, while others say you are contagious until you are cured, wish there was a definitive answer to that, would be comforting to think I am not posing a threat to my wife/dog.
As you asked for an update the doctor (who was perplexed at the lack of success) has prescribed 2 x 200mg of itraconazole capsules for 7 days, statins suspended in the meantime.
I was going to have a drink or two tonight but what I've read has scared me off the idea, seems like a very hardcore drug, so better safe than sorry.
Fingers crossed this will fix it.
Just to update that I won't be able to see a doc until Friday now, so just have to keep on treating it.
It's definitely slowly getting worse (spreading along groin/bucket creases, becoming itchier).
I am hoping against hope that this is because the diagnosis was wrong.
However, if it is indeed tinea cruris, how do I make sure that I don't infect my wife (or my dog, if that's possible)?
What's the deal with surfaces/laundry/bedding/carpets/surfaces that have been in contact with clothing once removed/toilet seats?
Any advice here would be gratefully received, I just want to make sure that when it's gone, it's gone for good.
Thank you, it's just metally draining but it will pass, just want it gone really!
He was just a GP but the literature for my statins says to avoid with anti-fungals.
I have asked for another appointment because it has started to get worse again despite using prescription-strength cream. Perhaps the diagnosis is wrong or I need oral medication.
There's an increased risk of myopathy and rhabdomyolysis, my doctor said that it was best to suspend statins while I take them as the overall effect on my heart health would be negligible over a short period.
RE the washing, I am just worried about passing it to my wife so I have probably gone a bit far, just feel extremely unclean while I have this, never had it before.
It's definitely jock itch, doc saw it, it's nothing to do with allergies.